A structural equations approach to modeling consumptive recreation demand

Jeffrey Englin, David Lambert, W. Douglass Shaw

Research output: Contribution to journalArticle

39 Citations (Scopus)

Abstract

In this analysis we develop a two equation structural model of a count travel cost model of recreational angling demand and angling success. By modeling the two equations jointly we avoid the difficulties associated with the usual approach which estimates the demand for recreational fishing sites assuming the existence of an exogenous measure of fishing quality. Our analysis explicitly develops the joint log likelihood function that combines the two processes. We estimate our model using full information maximum likelihood methods.

Original languageEnglish (US)
Pages (from-to)33-43
Number of pages11
JournalJournal of Environmental Economics and Management
Volume33
Issue number1
DOIs
StatePublished - May 1997
Externally publishedYes

Fingerprint

angling
fishing
modeling
demand
recreation
Recreation demand
Structural equations
Modeling
analysis
Fishing
Recreational fishing
Travel cost model
Maximum likelihood
Structural equation model
method
travel cost

ASJC Scopus subject areas

  • Economics and Econometrics
  • Management, Monitoring, Policy and Law

Cite this

A structural equations approach to modeling consumptive recreation demand. / Englin, Jeffrey; Lambert, David; Shaw, W. Douglass.

In: Journal of Environmental Economics and Management, Vol. 33, No. 1, 05.1997, p. 33-43.

Research output: Contribution to journalArticle

@article{1de9d58dd07b4b82b297866ac6d0094e,
title = "A structural equations approach to modeling consumptive recreation demand",
abstract = "In this analysis we develop a two equation structural model of a count travel cost model of recreational angling demand and angling success. By modeling the two equations jointly we avoid the difficulties associated with the usual approach which estimates the demand for recreational fishing sites assuming the existence of an exogenous measure of fishing quality. Our analysis explicitly develops the joint log likelihood function that combines the two processes. We estimate our model using full information maximum likelihood methods.",
author = "Jeffrey Englin and David Lambert and Shaw, {W. Douglass}",
year = "1997",
month = "5",
doi = "10.1006/jeem.1996.0976",
language = "English (US)",
volume = "33",
pages = "33--43",
journal = "Journal of Environmental Economics and Management",
issn = "0095-0696",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - A structural equations approach to modeling consumptive recreation demand

AU - Englin, Jeffrey

AU - Lambert, David

AU - Shaw, W. Douglass

PY - 1997/5

Y1 - 1997/5

N2 - In this analysis we develop a two equation structural model of a count travel cost model of recreational angling demand and angling success. By modeling the two equations jointly we avoid the difficulties associated with the usual approach which estimates the demand for recreational fishing sites assuming the existence of an exogenous measure of fishing quality. Our analysis explicitly develops the joint log likelihood function that combines the two processes. We estimate our model using full information maximum likelihood methods.

AB - In this analysis we develop a two equation structural model of a count travel cost model of recreational angling demand and angling success. By modeling the two equations jointly we avoid the difficulties associated with the usual approach which estimates the demand for recreational fishing sites assuming the existence of an exogenous measure of fishing quality. Our analysis explicitly develops the joint log likelihood function that combines the two processes. We estimate our model using full information maximum likelihood methods.

UR - http://www.scopus.com/inward/record.url?scp=0031148772&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031148772&partnerID=8YFLogxK

U2 - 10.1006/jeem.1996.0976

DO - 10.1006/jeem.1996.0976

M3 - Article

VL - 33

SP - 33

EP - 43

JO - Journal of Environmental Economics and Management

JF - Journal of Environmental Economics and Management

SN - 0095-0696

IS - 1

ER -